Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2018, 2:50 PM EDT for 4 counties in North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 9, 2018, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WUUS51 KRNK 091850
SVRRNK
NCC005-009-171-193-091945-
/O.NEW.KRNK.SV.W.0050.180609T1850Z-180609T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
250 PM EDT SAT JUN 9 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Alleghany County in northwestern North Carolina...
Western Surry County in northwestern North Carolina...
Northeastern Wilkes County in northwestern North Carolina...
Southeastern Ashe County in northwestern North Carolina...
* Until 345 PM EDT
* At 249 PM EDT, a severe thunderstorm was located over Wagoner,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sparta...
Jefferson...
Laurel Springs...
Traphill...
and Glendale Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3631 8145 3649 8147 3655 8088 3628 8087
TIME...MOT...LOC 1849Z 268DEG 18KT 3641 8138
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
810
WWUS51 KRNK 091902
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
302 PM EDT SAT JUN 9 2018
NCC005-009-171-193-091945-
/O.CON.KRNK.SV.W.0050.000000T0000Z-180609T1945Z/
Alleghany NC-Surry NC-Wilkes NC-Ashe NC-
302 PM EDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR ALLEGHANY...WESTERN SURRY...NORTHEASTERN WILKES AND EAST CENTRAL
ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA...
At 301 PM EDT, a severe thunderstorm was located over Laurel Springs,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sparta...
Laurel Springs...
Traphill...
Glendale Springs...
and Mc Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3633 8141 3648 8144 3655 8088 3628 8087
TIME...MOT...LOC 1901Z 268DEG 18KT 3641 8130
HAIL...1.00IN
WIND...60MPH
$$
KK712
WWUS51 KRNK 091935
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
335 PM EDT SAT JUN 9 2018
NCC005-009-171-193-091945-
/O.EXP.KRNK.SV.W.0050.000000T0000Z-180609T1945Z/
Alleghany NC-Surry NC-Wilkes NC-Ashe NC-
335 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHANY...WESTERN
SURRY...NORTHEASTERN WILKES AND EAST CENTRAL ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3633 8141 3648 8144 3655 8088 3628 8087
TIME...MOT...LOC 1935Z 268DEG 18KT 3642 8110
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:46 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 1:46 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 146 PM EDT Sat Jun 9 2018 .SYNOPSIS... A weak cold front will drift slowly south into northern Virginia and northern West Virginia today, then south toward the North Carolina/Virginia Border Sunday, and just south of our region by Monday. Scattered to numerous showers and thunderstorms are expected along and near the front each day through Monday. Temperatures will remain near to slightly above seasonal normals through the period. && .NEAR TERM /THROUGH TONIGHT/... As of 105 PM EDT Saturday... Convection fired up about 1-2 hours earlier than HRRR showed a couple of hours ago, but starting to catch up with what is occurring. Low level convergence along the I-81 corridor and differential heating along ridges/valleys sparking thunderstorms from the Mountain Empire of SW VA into the NC mountains, northeast toward the VA foothills north of Stuart. High-res solutions favor widely scattered coverage through the afternoon, best between Bluefield WV to Rocky Mount VA through 21z/5pm, with some organization ahead of mesoscale vort moving across the Alleghanys into the Shenandoah Valley after 5pm near/east of Lynchburg. Will adjust pops to account for this latest trend. Previous discussion from mid morning... Overall forecast shows less convection this morning with High- Res convective models showing things firing up around 2pm, with HRRR and RAP showing more of an isolated pattern early on, with the Hi-Res NMM and NAMnest emphasizing more organized north of I-64. Leaned toward a blend, with higher pops north of a Bluefield to Lynchburg line. Airmass is a bit more moist than Friday and forecast CAPES and DCAPEs favor isolated wind damage potential in the piedmont, but appears the main severe threat will lie from the Ohio Valley into the Shenandoah Valley late this afternoon. Mean storm motion a little faster than Friday, but again heavy rainers possible, so will have to watch for any repeat storms, or northwest to southeast oriented clusters for flood potential. Previous discussion from earlier this morning... Focus for the next several days will be on a weak west-east frontal boundary that will drift southward through the region. The front will drift toward southward toward the I-64 corridor today, then toward the VA/NC border Sunday, and then to just south of our area by Monday. The air mass across the region is moderately moist and unstable, and just like Friday, will support scattered to numerous largely diurnally driven showers and thunderstorms, most numerous near the front and enhanced by weak upper disturbances in weak northwest flow aloft. Otherwise, the area will remain on the east side of a large mid-U.S. subtropical ridge with a general weakness remaining evident in the upper-level pressure across the southeast U.S. The main question today and for the next few days will be what is the potential for heavy rainfall and severe. WPC has outlooked much or all of the CWA for a marginal to slight threat of excessive rainfall during the next three days. As we have seen overnight in the LYH area with up to 3 inches of rain in spots there, the slow movement/steering currents and PWATS around 1.5 inch will help to support showers and thunderstorms with very efficient rainfall rates. The region has seen a lot of rain over the past month and FFG values are abnormally low for this time of year, about 1.5 inch/3 hours north to 3.0 inch/3 hours south. Thus, it won't take much to cause problems. However, there is no expectation that the convective activity will be well organized such that a Flash Flood or Flood Watch can be issued to highlight certain parts of the CWA over others. The situation will best be handled by Flood Advisories, Flood Warnings, and Flash Flood Warnings as needed in localized areas. The severe threat is even less certain. SPC has outlooked the northern part of the CWA for a marginal threat of severe today, almost no part of the CWA Sunday, and much of the CWA for Monday. The models honestly suggest that Sunday may actually offer the greatest threat for severe and thus would not be surprised to see that included with later outlooks as well. Instability is moderate, but dynamics are weak with warm temperatures aloft and largely moist adiabatic soundings. So overall, while one or two storms could produce marginally severe hail and a downburst of wind, it does not appear likely. The heavy rain threat remains the greatest concern. Temperatures will remain near to just above seasonal normals with lows in the 60s and highs in the 80s, except 70s mountains. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... As of 330 AM EDT Thursday... A cold front, stalled from the Ohio Valley across the Mason-Dixon line, will begin to move south Sunday afternoon as a wave of low pressure tracks east to the mid Atlantic states. As this wave exits off the coast, the front will move into central Virginia with another wave to follow. Strong to severe storms are possible north of highway 460 Sunday afternoon, but the more organized and outflow generated storms should occur north of a line from Lewisburg WV to Lynchburg VA. South of this line, storms will mainly be generated from afternoon heating and buoyancy. Storms south of highway 460 should remain scattered, but with modest instabilities and ample moisture, a few could become severe. The front edges into the area Sunday evening with a possible surface reflection forming over the Carolinas. Combine these two features with outflow boundaries and strong surface heating from the afternoon, widespread showers and thunderstorms are likely across the entire forecast area Sunday evening. Despite weak layer shear, buoyancy will create deep convection with the threat of damaging straight-line winds and large hail. Steering flow is also weak and with elevated PWATS, slow moving storms may produce localized flooding during the evening, but the threat could linger through the night. Models still differ on when the front moves south of the area. The GFS has the front in North Carolina early Monday morning, the ECM Monday afternoon, and the NAM Monday evening. The location of the front in the afternoon will determine if another round of severe weather is possible Monday afternoon and evening. If another round happens, it will mainly be south of highway 460 with the highest probabilities over Southside VA. Following the front will be a weak wedge of high pressure that will keep low clouds, rain and cooler than normal temperatures in the region through at least Tuesday morning. The wedge will erode Tuesday into Tuesday night as a cold front moves over the region. Temperatures will run warmer than normal Sunday with highs ranging from the upper 70s along ridgetops to upper 80s across Southside. Tricky forecast for temperatures Monday and will be dependent on where the front is in the afternoon. If the GFS is correct, temperatures Monday afternoon will be in the 70s. If the NAM is right, temperatures will be in the 80s. If the ECM verifies, 70s north of highway 460 and 80s south. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... As of 240 PM EDT Friday... Not too much change in the forecast as every day will see a threat of showers/storms. Frontal boundary to our south Tuesday morning lifts north as a warm front during the day, and will see some showers/storms scattered around. Next front should move into the area by Thursday morning as we stay on the southern edge of the upper trough, and with weak flow aloft to the south, the fronts will stall near us, keeping the entire week with a threat of storms. Wednesday could be the driest day, with more isolated to scattered coverage around. Confidence in the forecast beyond Wednesday is medium. Temps remain at or above normal, with lows more elevated than high temperatures. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 115 PM EDT Saturday... Overall VFR conditions through this evening outside scattered storms. Radar trends/high-resolution models favor best threat of storms at LYH between 21-00z, BLF between 19-22z, and BCB between 18-21z, so will have tempo groups here, with VCTS other sites. Confidence medium to extent of how close/long storms affect airports, so amendments likely this afternoon. Will see convection wane this evening, with fog potential overnight, but with upstream convection, cloudiness spilling southward with increased threat of showers/storms Sunday morning, fog will be limited, but still anticipate some LIFR at LWB, with possible MVFR to IFR at other sites. Confidence is low to the extent of fog. More showers/storms later Sunday morning will have VCSH to VCTS at most sites before 18z, with any lower cigs rising to VFR after 12-14z. .Extended Aviation Discussion... A cold front will move across the Ohio Valley and into the Mid- Atlantic region Sunday into Monday. This front will likely stall or drift only slightly further south into early next week, keeping unsettled conditions in place for several days. Model guidance suggests high likelihood for showers and thunderstorms with potential for sub-VFR ceilings and visibilities Sunday afternoon mainly north of U.S. 460 with the greater coverage shifting slightly south for Monday. Overall, Monday now appears to be the day with the most widespread coverage of convection and associated aviation difficulties. There will still be periods of MVFR. Conditions are expected to improve a bit through the later half of next week, but still threat of showers/storms will hang around with potential late night fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RAB NEAR TERM...RAB/WP SHORT TERM...RCS LONG TERM...RCS/WP AVIATION...KK/RAB/WP
Hazardous weather outlook, Jun 9, 5:07 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 507 AM EDT Sat Jun 9 2018 NCZ001>006-018>020-VAZ009-015-101100- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Grayson- 507 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, and southwest Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A nearly stationary frontal boundary draped across the area will result in scattered to numerous showers and thunderstorms Sunday and Monday. Localized flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-023-024-034-035-045>047-WVZ507-508-101100- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Eastern Greenbrier-Western Greenbrier- 507 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. A weak frontal boundary will approach the region from the north later today. Scattered to numerous showers and thunderstorms are expected by afternoon and evening as a result. Localized flooding will be possible in areas of heavier rainfall. In addition, isolated severe thunderstorms will also be possible, with marginally severe hail and damaging winds gusts the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. With the frontal boundary only drifting slowly south through the forecast area Sunday and Monday, the threat for scattered to numerous showers and thunderstorms will continue. Locally heavy rainfall leading to localized flooding will be the main concern through the period. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed mainly near the I-64 corridor this afternoon into the evening. VAZ007-010>014-016>018-022-032-033-043-044-058-059-WVZ042>044-101100- Tazewell-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig- Roanoke-Patrick-Franklin-Henry-Pittsylvania-Halifax-Charlotte-Mercer- Summers-Monroe- 507 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. Isolated thunderstorms producing localized flooding will be possible this afternoon and evening as a frontal boundary slowly approaches the area from the north. .DAYS TWO THROUGH SEVEN...Sunday through Friday. With the frontal boundary only drifting slowly south through the forecast area Sunday and Monday, the threat for scattered to numerous showers and thunderstorms will continue. Locally heavy rainfall leading to localized flooding will be the main concern through the period. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RAB
In the hours before
Special weather statement, Jun 9, 1:49 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
149 PM EDT SAT JUN 9 2018
VAZ016-017-091830-
Floyd-Carroll-
149 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN FLOYD...AND CARROLL COUNTIES AND THE CITY OF GALAX...
Until 230 PM EDT
At 149 PM EDT, a strong thunderstorm was located over Woodlawn,
moving northeast at 30 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Galax...
Hillsville...
Fancy Gap...
Cana...
and Dugspur.
LAT...LON 3664 8091 3665 8091 3663 8092 3667 8095
3668 8094 3671 8096 3688 8075 3690 8068
3693 8064 3674 8045 3668 8046 3667 8047
3664 8055 3665 8056 3666 8059 3662 8062
3656 8084
TIME...MOT...LOC 1749Z 237DEG 35KT 3669 8080
PCSpecial weather statement, Jun 9, 2:14 PM EDT, 36 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 214 PM EDT SAT JUN 9 2018 VAZ017-032-091845- Patrick-Floyd- 214 PM EDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FLOYD AND CENTRAL PATRICK COUNTIES... Until 245 PM EDT At 213 PM EDT, a strong thunderstorm was located from Buffalo Ridge to Mabry Mill. The storm is drifting to the southeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Stuart... Woolwine... Mabry Mill... Buffalo Ridge... and Rocky Knob Recreation Area. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. LAT...LON 3678 8048 3685 8034 3683 8009 3661 8022 TIME...MOT...LOC 1813Z 296DEG 2KT 3676 8030 WP
Special weather statement, Jun 9, 2:34 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 PM EDT SAT JUN 9 2018
VAZ019-020-WVZ507-091930-
Bath-Alleghany-Eastern Greenbrier-
234 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEGHANY...BATH
COUNTIES IN WEST CENTRAL VIRGINIA AND EAST CENTRAL GREENBRIER
COUNTIES IN SOUTHEASTERN WEST VIRGINIA...
Until 330 PM EDT
At 234 PM EDT, a strong thunderstorm was located near Lake Moomaw,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warm Springs...
Millboro...
Neola...
Hot Springs...
and Lake Moomaw.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3820 7956 3794 7960 3788 7965 3785 7962
3799 8032 3807 8029 3805 8026 3804 8021
3804 8016 3806 8011 3806 7996 3810 7993
3813 7995 3816 7992 3822 7966
TIME...MOT...LOC 1834Z 268DEG 18KT 3803 8003
KKSpecial weather statement, Jun 9, 2:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
237 PM EDT SAT JUN 9 2018
VAZ013-016-017-032-091930-
Pulaski-Patrick-Floyd-Carroll-
237 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL
PULASKI...SOUTHWESTERN FLOYD...NORTHEASTERN CARROLL AND CENTRAL
PATRICK COUNTIES...
Until 330 PM EDT
At 236 PM EDT, a strong thunderstorm was located near Dugspur, moving
east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hillsville...
Floyd...
Indian Valley...
Willis...
and Dugspur.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3675 8082 3686 8080 3688 8074 3692 8078
3696 8031 3669 8029
TIME...MOT...LOC 1836Z 268DEG 18KT 3682 8068
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:45 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Wilkes | 115 min |
| Jun 9, 3:38 PM EDT | Special Weather Statement | RNK | Stokes | 67 min |
| Jun 9, 5:20 PM EDT | Special Weather Statement | RNK | Yadkin | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.